Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 112, NWS Grand Rapids, MI

August 24, 2011Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 24, 2011, 7:53 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Aug 24, 2011, 8:42 PM EDT
In force
49 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kalamazoo County, MI, Van Buren County, MI

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 8:02 PM EDTTSTM WND GST 50Nw Schoolcraft, MI
Aug 24, 8:04 PM EDTHAIL 1Nw Schoolcraft, MI
Aug 24, 8:11 PM EDTHAIL 0.25Vicksburg, MIREPORT COURTESY OF WOODTV. TIME IS ESTIMATED.
Aug 24, 8:15 PM EDTTSTM WND GST 60Schoolcraft, MIWIND GUST ESTIMATED AT 60 MPH IN DOWNTOWN SCHOOLCRAFT. HAIL UP TO QUARTER SIZE IS COVERING THE GROUND. US 131 IN SCHOOLCRAFT HAS STANDING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 6:00 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS53 KGRR 242353
SVRGRR
MIC077-159-250100-
/O.NEW.KGRR.SV.W.0112.110824T2353Z-110825T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 900 PM EDT

* AT 748 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
  MILES NORTHWEST OF MARCELLUS..AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCHOOLCRAFT...        PORTER TWP...         LAWTON...
  FULTON...             PORTAGE...            VICKSBURG...
  SCOTTS...             PAVILION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH IS IN EFFECT FOR THE AREA. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8593 4219 8594 4223 8529 4207 8529
      4206 8557
TIME...MOT...LOC 2353Z 266DEG 35KT 4209 8581
WIND...HAIL 60MPH 1.00IN

$$

NJJ
3 follow-up statements
956 
WWUS53 KGRR 250015
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT WED AUG 24 2011

MIC159-250025-
/O.CAN.KGRR.SV.W.0112.000000T0000Z-110825T0100Z/
VAN BUREN MI-
815 PM EDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8569 4221 8560 4223 8531 4216 8529
      4207 8529
TIME...MOT...LOC 0015Z 266DEG 35KT 4210 8552

$$

MIC077-250100-
/O.CON.KGRR.SV.W.0112.000000T0000Z-110825T0100Z/
KALAMAZOO MI-
815 PM EDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO COUNTY UNTIL 900 PM EDT...

AT 811 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCHOOLCRAFT...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCHOOLCRAFT...        FULTON...             PORTAGE...
  VICKSBURG...          SCOTTS...             PAVILION...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8569 4221 8560 4223 8531 4216 8529
      4207 8529
TIME...MOT...LOC 0015Z 266DEG 35KT 4210 8552
WIND...HAIL 60MPH 1.00IN

$$

OSTUNO
507 
WWUS53 KGRR 250037
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
837 PM EDT WED AUG 24 2011

MIC077-250100-
/O.CON.KGRR.SV.W.0112.000000T0000Z-110825T0100Z/
KALAMAZOO MI-
837 PM EDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO COUNTY UNTIL 900 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF
UNION CITY...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FULTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8544 4214 8543 4215 8530 4207 8529
TIME...MOT...LOC 0037Z 266DEG 35KT 4210 8524
WIND...HAIL 60MPH 1.00IN

$$

OSTUNO
318 
WWUS53 KGRR 250042
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 PM EDT WED AUG 24 2011

MIC077-250053-
/O.CAN.KGRR.SV.W.0112.000000T0000Z-110825T0100Z/
KALAMAZOO MI-
842 PM EDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KALAMAZOO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8544 4214 8543 4215 8530 4207 8529
TIME...MOT...LOC 0043Z 266DEG 35KT 4210 8516

$$

OSTUNO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 7:30 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 24, 7:30 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 PM EDT WED AUG 24 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(335 PM EDT WED AUG 24 2011)
VERY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THIS EVENING...MAINLY EAST OF A LINE FROM BATTLE CREEK TO LANSING.
STORMS SHOULD COME TO AN END OVERNIGHT...WITH MOSTLY QUIET WEATHER
BUILDING INTO THE REGION THURSDAY INTO NEXT WEEK.

&&

.SHORT TERM...(335 PM EDT WED AUG 24 2011)
(TONIGHT THROUGH FRIDAY NIGHT)

COLD FRONT MOVING THROUGH THE REGION THIS AFTERNOON TRIGGERING SOME
SHOWER AND THUNDERSTORM ACTIVITY WELL NORTH OF THE REGION THAT WILL
INCREASE COVERAGE GRADUALLY TO THE SOUTH AS THE AFTERNOON WEARS ON.
THIS WILL BRING SOME SEVERE THREAT ACROSS SOUTHWEST LOWER
MICHIGAN...BUT WITH STRONG CAP IN PLACE WILL HAVE A DIFFICULT TIME
SEEING THUNDERSTORMS APPROACH SEVERE LIMITS ANYWHERE WEST OF A LINE
FROM BATTLE CREEK TO LANSING. THUNDERSTORM ACTIVITY IF IT DEVELOPS
SHOULD MOVE OUT OF THE AREA QUICKLY...WITH THE REGION SEEING
CLEARING SKIES AFTER 6PM OR SO.

THURSDAY THROUGH FRIDAY NIGHT WILL BE MOSTLY ON THE QUIET SIDE
WEATHER WISE. THE ONLY EXCEPTION WOULD BE LOW POTENTIAL FOR A FEW
SHOWERS TO DEVELOP AS AN UPPER TROUGH MOVES THROUGH THE REGION LATE
FRIDAY NIGHT. AT THIS TIME...THE TROUGH LOOKS DRY ENOUGH THAT SHOWER
CHANCES WILL BE LESS THAN 10 PERCENT OR SO AND HAVE LEFT MENTION OUT
OF THE FORECAST FOR THE TIME BEING.

&&

.LONG TERM...(335 PM EDT WED AUG 24 2011)
(SATURDAY THROUGH TUESDAY)

WITH HURRICANE IRENE MOVING UP THE EAST COAST THIS WEEKEND...HIGH
PRESSURE WILL ONLY MAKE SLOW PROGRESS EAST OVER THE UPPER MIDWEST.
THIS WILL GIVE SW LOWER MICHIGAN A MOSTLY CLEAR WEEKEND WITH TEMPS
NEAR TO SLIGHTLY BELOW NORMAL.  THE UPPER RIDGE MAY BRIEFLY FLATTEN
SUNDAY NIGHT AND MONDAY WITH AN UPPER TROUGH COMING THROUGH.  NOT
MUCH MOISTURE ASSOCIATED WITH THE TROUGH...SO WILL ONLY CARRY 20
POPS ON MONDAY AS IT COMES THROUGH.

THE HIGH REESTABLISHES ITSELF OVER THE EASTERN U.S. AS THE HURRICANE
HEADS INTO THE CANADIAN MARITIMES BY EARLY NEXT WEEK AND INTO THE
MIDDLE PART OF THE WEEK.  LOOKS LIKE A NICE STRING OF DAYS COMING UP
BY THE MIDDLE OF NEXT THE WEEK.

&&

.AVIATION...(730 PM EDT WED AUG 24 2011)
THE COLD FRONT HAS ALREADY CLEARED MUSKEGON AND IS CURRENTLY MOVING
THROUGH GRAND RAPIDS. WIND SHIFTS WILL CONTINUE FOR THE OTHER TAF
SITES AS THE FRONT PROGRESSES THROUGH. SCATTERED THUNDERSTORMS WILL
REMAIN A THREAT PARTICULARLY FOR JXN AND PERHAPS LAN FOR THE NEXT 2
TO 3 HOURS. ANY IFR VISBYS IN THUNDERSTORMS WOULD BE BRIEF SO
DECIDED NOT TO MENTION THAT IN THE TAFS. NONE HAVE BEEN OBSERVED SO
FAR IN SW LWR MI AS OF THIS WRITING.

VFR CONDITIONS PREVAIL INTO THE OVERNIGHT HOURS ALTHOUGH SOME LOWER
CIGS ARE ANTICIPATED PRIOR TO SUNRISE. NOT EXPECTING MUCH LOWER THAN
2-3K FT FOR THAT PERIOD.

&&

.MARINE...(335 PM EDT WED AUG 24 2011)
SIGNIFICANT HAZARDS FOR BOTH MARINERS AND SWIMMERS WILL CONTINUE
THROUGH LATE THURSDAY. PRIMARILY NORTHWEST WINDS UP TO AROUND 30
KNOTS WILL BE IN PLACE THROUGH MUCH OF THE DAY THURSDAY. THERE STILL
EXISTS SOME MARGINAL POTENTIAL FOR A FEW GALE GUSTS THIS EVENING
BEHIND THE FRONT...BUT WIDESPREAD GALES ARE NOT EXPECTED AT THIS
TIME. WAVES TONIGHT ESPECIALLY WILL POTENTIALLY APPROACH 10 FEET AND
5 TO 8 FOOT WINDS ARE EXPECTED FOR MOST OF THE TONIGHT THROUGH
THURSDAY NIGHT PERIOD. A SERIOUS RIP CURRENT RISK ALSO WILL REMAIN
THROUGH LATE THURSDAY.  WINDS WILL DECREASE SOMEWHAT DURING THE DAY
THURSDAY WITH WAVES AND RIP CURRENT THREAT BEGINNING TO DIMINISH
THURSDAY NIGHT.

&&

.HYDROLOGY...(335 PM EDT WED AUG 24 2011)
THOUGH FLOODING IS NOT ANTICIPATED TO BE A WIDESPREAD ISSUE...ANY
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL CONTAIN
PERIODS OF MODERATE TO HEAVY RAINFALL THAT MAY LEAD TO SOME
LOCALIZED FLOODING OF FAVORED LOW LYING AREAS.

QUIET WEATHER AND LITTLE RAIN IS EXPECTED FROM THURSDAY THROUGH NEXT
TUESDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...SMALL CRAFT ADVISORY ST JOSEPH TO MANISTEE THROUGH 2AM FRIDAY.

&&

SYNOPSIS:    MACZKO
SHORT TERM:  MACZKO
LONG TERM:   JK
AVIATION:    HOVING
MARINE:      MACZKO
HYDROLOGY:   MACZKO
Hazardous weather outlook, Aug 24, 5:31 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
531 PM EDT WED AUG 24 2011

MIZ037>040-043>046-050>052-252145-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND COULD
BRING HAIL AND STRONG WIND GUSTS. THE STORMS SHOULD BE GONE BY 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-252145-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT. RIP CURRENTS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT AND RIP
CURRENTS ARE ALSO POSSIBLE THROUGH THURSDAY NIGHT.

MIZ056>059-064>067-071>074-252145-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
531 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL BE
MOVING WEST TO EAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

OSTUNO

In the hours before

Special weather statement, Aug 24, 5:21 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 PM EDT WED AUG 24 2011

MIZ051-052-056>059-064>067-071>074-242215-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
521 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

RAPID THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH 7 PM EDT
SOUTHEAST OF A SOUTH HAVEN TO MOUNT PLEASANT LINE. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF DAMAGING WIND GUSTS GREATER THAN 60
MPH...HAIL OF AN INCH IN DIAMETER...AND FREQUENT DEADLY LIGHTNING.
STORMS WILL MOVE RAPIDLY EAST AT 45 MPH OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR QUICKLY DEVELOPING THUNDERSTORMS AND BE PREPARED TO
TAKE SHELTER FROM APPROACHING STORMS.

&&

LAT...LON 4207 8622 4224 8622 4224 8636 4246 8626
      4270 8621 4311 8627 4312 8591 4321 8591
      4320 8579 4329 8579 4330 8556 4347 8556
      4347 8437 4278 8436 4278 8416 4208 8413
TIME...MOT...LOC 2113Z 272DEG 66KT 4308 8562

TJT
Special weather statement, Aug 24, 7:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT WED AUG 24 2011

MIZ046-052-250015-
GRATIOT-ISABELLA-
701 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT
35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WINN...               MOUNT PLEASANT...     SHEPHERD...
  FOREST HILL...        ST. LOUIS...          BRECKENRIDGE...
  WHEELER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4335 8437 4353 8509 4369 8509 4362 8460
      4347 8460 4347 8437 4337 8436
TIME...MOT...LOC 2301Z 289DEG 26KT 4358 8505

NJJ
Special weather statement, Aug 24, 7:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
722 PM EDT WED AUG 24 2011

MIZ073-074-250015-
CALHOUN-JACKSON-
722 PM EDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
13 MILES EAST OF JACKSON TO 31 MILES WEST OF JACKSON...MOVING EAST
AT 50 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  LEONI...              GRASS LAKE...         PULASKI...
  MICHIGAN CENTER...    VANDERCOOK LAKE...    HORTON...
  HANOVER...            LIBERTY TWP...        CLARK LAKE...
  NAPOLEON...           BROOKLYN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4207 8414 4207 8510 4217 8492 4235 8413
      4208 8412
TIME...MOT...LOC 2322Z 262DEG 49KT 4230 8407 4213 8489

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 10:11 PM EDTSpecial Marine WarningGRR2 hr
Aug 23, 11:40 PM EDTSpecial Weather StatementGRRBarry50 min
Aug 23, 11:43 PM EDTSpecial Weather StatementGRRVan Buren47 min
Aug 24, 12:11 AM EDTSpecial Weather StatementGRRKalamazoo64 min
Aug 24, 12:33 AM EDTSpecial Weather StatementGRRCalhoun, Jackson87 min
Aug 24, 5:21 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 8 more54 min
Aug 24, 7:01 PM EDTSpecial Weather StatementGRRIsabella74 min
Aug 24, 7:22 PM EDTSpecial Weather StatementGRRJackson53 min
Aug 24, 7:38 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.